Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 101, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 1, 2003, 6:15 PM MDT for Cheyenne County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2003, 6:15 PM MDT (00:15 UTC)
- Expired
- Aug 1, 2003, 7:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 153 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 5:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 3333 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
774 WUUS55 KCYS 020015 SVRCYS NEC033-020100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 614 PM MDT FRI AUG 1 2003 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 700 PM MDT * AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS IN EXCESS OF 60 MPH 10 MILES WEST OF GURLEY...OR ABOUT 16 MILES NORTHWEST OF SIDNEY...MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE DALTON IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. LAT...LON 4142 10324 4121 10323 4124 10261 4143 10264 $$ STARK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:00 PM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 1, 3:00 PM MDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT FRI AUG 1 2003 .SHORT TERM...TSTMS SO FAR THIS AFTERNOON HAVE BEEN DEVELOPING IN A SMALL AREA FROM SW OF LAR TO SW OF CYS ALONG N CNTRL CO BORDER WITH ANOTHER WEAK ONE NW OF CYS. WHILE MOST OF CWA WILL HAVE DRY WX...WILL KEEP A LOW POP IN SE CORNER WY INTO THE FAR SOUTHERN NEBRASKA PANHANDLE THIS EVENING. ANY THREAT OF SEVERE TSTMS HAS SHIFTED INTO EASTERN HALF CO AS PER LATEST SPC OUTLOOK. MODELS IN AGREEMENT THAT NW FLOW ALOFT TODAY AND TONIGHT WILL BECOME NNWLY SAT AS STRONG UPPER RIDGE SHIFTS ACROSS WESTERN WY. THIS SHOULD LIMIT ANY TSTMS TO ABOUT THE AREA WHERE THEY ARE NOW. TEMPS TODAY HAVE WARMED A BIT MORE THAN EXPECTED. MAXS SATURDAY SHOULD BE SIMILAR TO TODAY...MAV A FEW DEGREES TOO LOW AGAIN. .LONG TERM...UPPER HIGH REMAINS ANCHORED ACROSS SRN CONUS WITH RIDGING NWRD ACROSS THE ROCKY MTNS. BETTER MOISTURE TO STAY CONFINED S OF CWA BUT ENUF STILL AVAILABLE FOR A FEW STORMS MAINLY NEAR COL BORDER SAT NIGHT. A LITTLE BETTER CHANCE FOR SHOWERS AND TSTRMS SUNDAY AFTN AND EVNG AS SHORTWAVE RIDES OVER RIDGE AND ACROSS REGION. RIDGE REBUILDS MON AND TUESDAY AS UPPER TROF NEAR WEST COAST RESULTING IN MORE ISOLD CONVECTION. DRY AND WARMER MID TO LATE PART OF WEEK AS UPPER RIDGE STRENGTHENS AND CUTS OFF ANY MONSOONAL MOISTURE AND THICKNESSES RISE. .CYS... WY...NONE. NE...NONE. JLH/RE
Hazardous weather outlook, Aug 1, 2:30 PM MDT, 3 hours 45 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-021115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT FRI AUG 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE STILL EXPECTED OVER EXTREME SOUTHEAST WYOMING AND THE FAR SOUTHERN NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING. MOST OF THESE WILL BE ALONG AND SOUTH OF INTERSTATE 80. THE THREAT OF SEVERE THUNDERSTORMS SHOULD BE CONFINED TO THE EASTERN HALF OF COLORADO WHERE THE BEST MOISTURE AND INSTABILITY WILL BE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP IN MOST OF THE AFTERNOONS AND EVENINGS AS BOTH MOISTURE AND INSTABILITY PERSIST. THE LATE DAY STORMS WILL BE MORE NUMEROUS ON SUNDAY DUE TO MORE ABUNDANT MOISTURE. THEY WILL ALSO BE SLOWER MOVING DUE TO LIGHTER WINDS IN THE UPPER ATMOSPHERE AND THUS BE BETTER RAIN PRODUCERS. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY OVER SOUTHEAST WYOMING... EAST OF THE LARAMIE MOUNTAINS...AND ACROSS THE WESTERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JLH
In the hours before
Local storm report, Aug 1, 4:43 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
0443 PM MDT FRI AUG 01 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM 10 SW ALBIN WY 1.25 IN HAIL
08/01/03 LARAMIE
MRCLocal storm report, Aug 1, 5:33 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
0533 PM MDT FRI AUG 01 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM 2 N KIMBALL NE 0.88 IN HAIL
08/01/03 KIMBALL HAIL FELL BETWEEN 520 PM
AND 527 PM.
MRCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:02 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 28 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.